Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 9, 2025, 7:17 PM EDT for York County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2025, 7:17 PM EDT (23:17 UTC)
- Expired
- Jul 9, 2025, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County York County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
165
WGUS51 KCTP 092317
FFWCTP
PAC133-100215-
/O.NEW.KCTP.FF.W.0053.250709T2317Z-250710T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
717 PM EDT Wed Jul 9 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southwestern York County in south central Pennsylvania...
* Until 1015 PM EDT.
* At 717 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hanover, Parkville, Shrewsbury, Codorus, Spring Grove, Glen Rock,
Pennville, Jacobus, Railroad, Loganville, New Salem, Seven Valleys
and Glenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3972 7668 3972 7700 3983 7700 3985 7698
3985 7696 3990 7685 3993 7671
FLASH FLOOD...RADAR INDICATED
$$
Bauco1 follow-up statement
688
WGUS71 KCTP 100210
FFSCTP
Flash Flood Statement
National Weather Service State College PA
1010 PM EDT Wed Jul 9 2025
PAC133-100220-
/O.EXP.KCTP.FF.W.0053.000000T0000Z-250710T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
York PA-
1010 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT THIS EVENING FOR
SOUTHWESTERN YORK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM EDT for a portion of
central Pennsylvania.
&&
LAT...LON 3972 7668 3972 7700 3983 7700 3985 7698
3985 7696 3990 7685 3993 7671
$$
BowenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:21 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 9, 3:21 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service State College PA 321 PM EDT Wed Jul 9 2025 .SYNOPSIS... * Scattered damaging wind gusts and flash flooding are possible across portions of south central and southeastern Pennsylvania this afternoon and evening * Continued seasonably warm and humid into mid July with daily chances for afternoon and evening thunderstorms && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Latest satellite and radar trends show convection developing and intensifying along multiple convergence boundaries ahead of a northeastward moving shortwave trough. Thus far, storms have remained below severe limits, but we do see the chance for damaging winds increasing into the early evening hours across the southern tier, where low level lapse rates are above 7C/km, MLCAPE is near 1500 J/kg, and DCAPE is between 700 and 900 J/kg. Effective wind shear is around 40 kts from the SW. This direction aligns with the orientation of many of the initiating boundaries, particularly those along the higher terrain of the central Appalachians. The alignment of the shear (and the flow) with the initiating boundaries increases the threat for training convection and ultimately flash flooding. Thus the Flash Flood Watch and Severe Thunderstorm Watch continue for the southeastern tier. Convection will likely be slow to clear out of Lancaster County, with some of the guidance depicting moderate to heavy rain continuing as late as midnight before the trough kicks it east. For the rest of the night, patchy fog is possible, particularly in places that see some clearing after earlier rainfall. Temperatures will be in the 60s to near 70 degrees. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... Diurnal heating of a seasonably moist and weakly capped boundary layer will result in at least isolated to scattered afternoon thunderstorms across central PA again on Thursday and Friday. However, precipitable water values look to trend lower vs. previous days. This will reduce the excessive rainfall and flash flood risk while remaining sufficient to support the potential for wet downbursts and isolated wind damage. SPC has maintained a MRGL risk for both D2/Thu and D3/Fri. Typical mid July summertime temperatures expected with daytime highs in the 80-90F range and lows 60-70F. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Daily chances for afternoon/evening thunderstorms continue over the weekend and into early next week with max/min temps trending near to slightly above normal for mid July. Tuesday may stand the highest chance of being a completely dry day, but even then, PoPs are 20-35 pct. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Variable cloudiness is expected this afternoon with scattered mid level clouds area wide and a deck of high level clouds moving in across the northwest. VFR conditions will prevail until scattered showers and thunderstorms begin to build later this afternoon and evening. A few light showers are possible at JST and AOO, perhaps even as far north as UNV, but any restrictions should be brief. Farther southeast, heavier showers and stronger storms are expected in MDT and LNS between 22 and 02Z with reductions to MVFR or IFR vis expected as storms move through. The forecast for tonight gets a bit more complicated in terms of cigs and vis. High clouds should limit the potential for radiation fog tonight, but moisture pooling as a result of recent rains could still lead to some fog/low ceiling potential. At this point, the best chance for radiation fog will be BFD and JST where clearing may build in before daybreak. Have indicated at least a period of MVFR restrictions at all airfields tonight, but confidence remains fairly low in the extent and duration of such impacts. Outlook... Thu...Restrictions in possible in scattered PM storms. Fri-Sat...Scattered afternoon/evening storms, mainly south. Sun...More widespread showers/storms likely. Mon...Still storms around. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM EDT this evening for PAZ064>066. && SYNOPSIS...Steinbugl/Colbert NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl/Colbert LONG TERM...Lambert/Colbert AVIATION...Banghoff
Hazardous weather outlook, Jul 9, 6:09 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service State College PA 609 PM EDT Wed Jul 9 2025 PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053- 056>059-063-102215- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland- 609 PM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ034>036-102215- Bedford-Fulton-Franklin- 609 PM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ064>066-102215- Adams-York-Lancaster- 609 PM EDT Wed Jul 9 2025 ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jul 9, 5:57 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
557 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Flash Flood 1 W Hallam 40.00N 76.62W
07/09/2025 York PA 911 Call Center
Sinking vehicle - vehicle in flood water at
the intersection. W Market St. and Kreutz
Creek Rd.
&&
JABLocal storm report, Jul 9, 6:24 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
624 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Flash Flood 1 SW Wrightsville 40.01N 76.55W
07/09/2025 York PA Emergency Mngr
Flooded roadway with debris in Hellam
Township.
&&
JABLocal storm report, Jul 9, 6:28 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
628 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Tstm Wnd Dmg 1 NE Millersville 40.01N 76.34W
07/09/2025 Lancaster PA 911 Call Center
Trees and wires down on Blue Ridge Drive and
Oak Ridge Drive.
&&
JABLocal storm report, Jul 9, 7:01 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
701 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Flash Flood 1 ESE Willow Street 39.98N 76.25W
07/09/2025 Lancaster PA 911 Call Center
Trees and wires down at Beaver Valley Pike
and Penn Grant Road.
&&
JABLocal storm report, Jul 9, 7:03 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
703 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 1 ESE Willow Street 39.98N 76.25W
07/09/2025 Lancaster PA 911 Call Center
Corrects previous flash flood report to
Tstorm wind damage report from 1 ESE Willow
Street. Trees and wires down at Beaver
Valley Pike and Penn Grant Road.
&&
JABThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:21 AM EDT | Flood Watch | CTP | Adams, Lancaster, York | 22 hr |
| Jul 9, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| Jul 9, 5:14 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jul 9, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 34 min |
| Jul 9, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 31 min |
| Jul 9, 6:19 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 2 hr |
| Jul 9, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 60 min |
| Jul 9, 6:40 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.